Sign in to follow this  
Followers 0
Granite

New revelation: HPPD cause also be part auto-immune

5 posts in this topic

I want to preface that my symptoms are/were severe.  Ranging from mild annoyances like visual snow, palinopsia, tinnitus, headaches, muscle twitching to severe problems like sicca dryness, mental disorientation, fatigue, chronic muscle tightness causing sharp pains, GI dysmotility and intestinal pseudo-obstruction.  I basically developed a brutal form of HPPD.

 

After some recent GI-related problems, I was tested thoroughly by a doctor looking for answers.  By stroke of luck, I tested positive for something that explains very well a large portion of my symptoms.  I have positive antibodies for Ganglionic ACHr (acetylcholine) alpha-3 receptor.  Here's a paper with more detail: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3764484/

 

I'm not really sure how many others here would test positive for the same receptor.  It has been studied, and while very rare, does not accurately describe and represent HPPD-type symptoms of visual distortion (although I believe mood related problems are connected).  But, what I realized for the first time is that it's not just a problem of receptors not functioning properly, but also my immune system is actively involved in the process of disrupting my neural communication.

 

Antibodies connect to the receptor and therefore block my ACHr from working properly.  So, any discussion of my receptor malfunctioning is somewhat moot.  The receptor is targeted by immune system to block its function. Fuck you immune system.

 

Don't know what this means yet, but while I'm still working to make connections to all sides, it does explain why Prednisone (immunosuppresive therapy) has been effective for me in the past.

 

EDIT:  Don't know why I forgot, but the auto-antibody for acetylcholine actually DOES have implications on the visual system.  As shown in the paper, people with this antibody has impaired reflexive pupils causing photophobia.  Bingo.

0

Share this post


Link to post
Share on other sites

Autoimmune .... Aaaauuuugggghhh ... Ouch !!! ... sorry to hear that

 

Don't know if it will help, but thiamine deficiency is connected with autoimmune:

As you may have noticed, am on a thiamine-jag  :D - give this a look, perhaps it will help you http://hppdonline.com/index.php?/topic/5027-thiamine-cocarboxylase/

 

Here is a mystery article from 1953, see if you can find it and let us know - Cocarboxylase in the therapy of myasthenia gravis - http://www.ncbi.nlm.nih.gov/pubmed/13079420

 

 
0

Share this post


Link to post
Share on other sites

I didn't notice your Thiamine thread.  Glad you found something that's working great for you!  I will definitely look into it.  In the past, I had some very interesting reactions to B-vitamins; specifically B6 seemed beneficial (just for energy), and B5 actually caused my hives to break-out more in higher doses (must have been doing something with acetylcholine).  I do remember trying Thiamine (not sure the dosage or type), but didn't have anything memorable happen.  Maybe I will try it again.

 

I also found other supplements that were amazing for me (I mean complete reduction of almost all symptoms) within 10 minutes:  Bilberry, Dandelion Root, Wobenzym.  I knew they all had action on the nervous system, but it took me a long time to find a connection between all these supplements, and it turns out these are all connected as flavonoids.  And, flavonoids are major GABA(A) ligands.  https://www.researchgate.net/publication/234035096_Flavonoids_as_GABAA_receptor_ligands_The_whole_story.  Not all flavonoids ar beneficial for me though, I actually have a very negative reaction to Quercetin.  But, I've tried other drugs like Finasteride which also have action on GABA(A) and cured me temporarily.

 

EDTI: Oh, I don't want to forget alcohol which was a miracle for me in the beginning (GABA(A) receptor postive allosteric modulator).  Interesting though that eventually alcohol stopped being as effective, and I noticed alcohol creates thiamine deficiency.

0

Share this post


Link to post
Share on other sites

Both Quercetin and Rutin are anti-thiamine, so while they are good flavonoids and anti-inflammatories, they will aggravate thiamine deficiency

0

Share this post


Link to post
Share on other sites

Both Quercetin and Rutin are anti-thiamine, so while they are good flavonoids and anti-inflammatories, they will aggravate thiamine deficiency

 

Quercetin is awful for me.  Rutin is wonderful.  Well at first.  The thing about Wobenzym (Rutin) is that for the first 24 hours, I feel amazing.  Then, I have some kind of rebound effect.  My blood vessels dilate, my sicca dryness gets far worse, and then I have severe depression.  Quercetin is nothing like that.  It just worsens my mood right away and makes me feel awful.

 

Do you have anything on licorice root?  That was the only other supplement I tried that immediately made my visual palinopsia worse, bad anxiety, tremors, and panic.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0